# SDR EGQ2002F00001

- Difficulty date: September 4, 2002
- Submitted: September 19, 2002
- Operation: Air carrier
- Aircraft: N344CD
- Make and model: Cirrus SR22
- Aircraft serial: 0156
- Engine: Cont IO550*
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Part number: 13909002
- Condition: Missing
- Location: Nr 5 Cylinder
- Part time: 107 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

ON 9-1-2002, PILOT REPORTED A LOUD BANG WHILE ON FINAL APPROACH.  POSTFLIGHTS SHOWED RIGHT LOWER ENGINE COWLING DEFORMED.  MAINTENANCE REMOVED THE COWLING AND FOUND THE NR 5 EXHAUST STACK MISSING.  NO OTHER DAMAGE TO THE EXHAUST SYSTEM WAS NOTED.  THE SHORT EXHAUST STACK THAT BOLTS TO THE CYLINDER WAS SECURE AND INTACT WITH NO APPARENT DEFECTS.  THE EXHAUST COLLECTOR WAS FOUND TO BE SECURE AND WITHOUT APPARENT DEFECT.  THE RIGHT LOWER ENGINE COWLING WAS SEVERELY BURNED AND WOULD HAVE PROBABLY BURNED THROUGH HAD THIS NOT HAPPENED ON FINAL.  LANDING LIGHT ASSY WAS FOUND BROKEN AS WELL.
